Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 14, 2012, 3:30 PM EDT for Monroe County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 14, 2012, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Buffalo, NY
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 84 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWUS81 KBUF 141930 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EDT TUE AUG 14 2012 NYZ003-011-013-014-142015- GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY- 330 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM WITH HEAVY RAIN... * AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... CALEDONIA... SCOTTSVILLE... HENRIETTA... BRIGHTON AND ROCHESTER... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS. LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797 $$ AR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:13 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 14, 3:13 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 313 PM EDT TUE AUG 14 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A GRADUAL IMPROVEMENT WEST TO EAST IS EXPECTED WEDNESDAY BEFORE BROAD HIGH PRESSURE WILL SUPPLY US WITH BEAUTIFUL WEATHER THURSDAY. ANOTHER COLD FRONT WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... BROAD UPPER TROUGH IN PLACE ACROSS THE GREAT LAKES THIS AFTERNOON WHICH WILL SLOWLY SHIFT EAST AND AMPLIFY A BIT THROUGH WEDNESDAY. AT THE SURFACE A WEAK LOW IS CENTERED OVER OHIO WITH AN OCCLUDED FRONT TO THE SOUTH. NORTHEAST OF THIS LOW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE EXPANDED IN COVERAGE ACROSS WESTERN NY. SOME OF THE SHOWERS WITH MORE VIGOROUS UPDRAFTS ARE PRODUCING HEAVY DOWNPOURS. WEAK MID-LEVEL LAPSE RATES PER SPC MESOANALYSIS GRAPHICS ARE KEEPING THE ACTIVITY ONLY WEAKLY CONVECTIVE WITH MOST STORM TOPS UNDER 20KFT. THE SCATTERED SHOWERS AND THUNDERSTORMS FOCUSED ACROSS WESTERN NY EARLY AFTERNOON WILL SHIFT EAST INTO THE FINGER LAKES REGION INTO THE EARLY EVENING AS THE SURFACE LOW SHIFTS NORTHEASTWARD. THE EASTERN LAKE ONTARIO REGION WHICH IS MAINLY RAIN-FREE AS OF 2PM WILL CONTINUE TO STAY DRY THROUGH THE MID-AFTERNOON WITH INCREASING CHANCES FOR PRECIP BY THIS EVENING AND INTO WEDNESDAY. HIGH TEMPS WILL BE IN THE MID TO UPPER 70S...LIMITED SOMEWHAT BY THE THICKER CLOUD COVER AND BOUTS OF PRECIP. THE UPPER TROUGH WILL REMAIN ENTRENCHED ACROSS THE REGION TONIGHT...BUT THE SURFACE PATTERN WILL SEE A NARROW RIDGE OF HIGHER PRESSURE CURRENTLY OVER THE CENTRAL MISSISSIPPI RIVER VALLEY EDGING INTO FAR WESTERN NY BY LATE TONIGHT WHICH SHOULD END PRECIP AFTER 06Z. EXPECT THAT THERE WILL BE LINGERING PRECIP EAST OF LAKE ONTARIO AS LOW LEVEL CONVERGENCE WILL CONTINUE OVER CENTRAL AND NORTHERN NY...WILL KEEPING CHANCE POPS FOR THE EASTERN LAKE ONTARIO REGION OVERNIGHT. POPS ACROSS THE FINGER LAKES TO THE NIAGARA FRONTIER AND WESTERN SOUTHERN TIER WILL DROP OFF TO LOWER CHANCE POPS. OVERNIGHT LOW TEMPS WILL BE IN THE UPPER 50S TO MID 60S AS THE REGION WILL REMAIN BLANKETED BY CLOUD COVER. ON WEDNESDAY THE WEAK SURFACE LOW WILL BE LOCATED OVER SOUTHERN QUEBEC. A SURFACE TROUGH EXTENDING SOUTH OF THIS LOW WITH DIVERGENT FLOW ALOFT AND LINGERING LOW LEVEL MOISTURE WILL CONTINUE SHOWERS ACROSS CENTRAL AND NORTHERN NY INCLUDING THE EASTERN LAKE ONTARIO REGION. A DRYING A CLEARING TREND WILL OCCUR ACROSS WESTERN NY TOMORROW AS THE SURFACE HIGH PRESSURE BUILDS EAST. WINDS WILL BE LIGHT OUT OF THE WEST TO NORTHWEST WITH TEMPS RUNNING VERY CLOSE TO TODAYS HIGHS...MID TO UPPER 70S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... THIS PERIOD WILL FEATURE THE PHASING OF THE NORTHERN AND SOUTHERN (ARCTIC AND SUB-TROPICAL IF YOU WILL) BRANCHES OF THE JET STREAM OVER NORTH AMERICA AS A POTENT SHORTWAVE WILL MAKE A TREK FROM THE COAST OF BRITISH COLUMBIA TO THE GREAT LAKES REGION. THIS FEATURE WILL ROTATE AROUND AN ALREADY ESTABLISHED LONG WAVE TROUGH THAT WILL BE ANCHORED BY AN ANOMALOUSLY DEEP/COLD ARCTIC VORTEX OVER THE HIGH LATITUDES OF CANADA (70N 100W). WHILE HAND ANALYZING HEMISPHERIC UPPER AIR CHARTS...IT WAS INTERESTING TO NOTE THAT THIS WAS THE FIRST TIME IN SEVERAL MONTHS THAT I HAVE BEEN ABLE TO OUTLINE SUB FREEZING H85 TEMPS. A SIGN OF THINGS TO COME. WHILE THE AFFECTS OF THE COLDER PUSH OF AIR WILL NOT COME UNTIL THE LONG RANGE PORTION OF THIS FORECAST PACKAGE...THE TABLE WILL CERTAINLY BE SET DURING THIS PERIOD. AHEAD OF THIS CHANGE...A PROGRESSIVE SHORTWAVE RIDGE WILL CROSS THE GREAT LAKES REGION AND THIS SHOULD SUPPLY US WITH FAIR DRY WEATHER AND SEASONABLE TEMPERATURES FOR THE BULK OF THE PERIOD. THE DETAILS... AS THIS PERIOD OPENS...THE AFOREMENTIONED POTENT SHORTWAVE WILL BE IN THE PROCESS OF DIGGING ACROSS THE NORTHERN PLAINS WHILE A FLATTER LESS IMPRESSIVE TROUGH WILL BE SWEEPING ACROSS THE LOWER GREAT LAKES. THE MORE BENIGN FEATURE OVER THE LAKES WILL BE REFLECTED AT THE SFC IN THE FORM OF A WAVY AND NEARLY STATIONARY FRONTAL BOUNDARY THAT WILL BE FOUND OVER EASTERN NEW YORK. WHILE THERE WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS NEAR THIS BOUNDARY OVER THE ADIRONDACKS...SO OUR REGION SHOULD BE IN THE WANING STAGES OF THE PCPN EVENT. OUR LESS FREQUENT SHOWERS WILL COME AS A RESULT OF THE INSTABILITY THAT WILL BE PRODUCED BY THE PASSING OF THE H5 TROUGH. H85 TEMPS CLOSE TO 12C WILL PRODUCE FAIRLY IMPRESSIVE LOW LEVEL LAPSE RATES...WHICH AT THE VERY LEAST WILL GENERATE ABUNDANT STRATO-CU. DRYING IN THE MID LEVELS THOUGH WILL DETER MUCH IN THE WAY OF SHOWERS...ESPECIALLY WEST OF THE FINGER LAKES. HIGH PRESSURE OVER THE OHIO VALLEY WILL THEN NOSE NORTHWARD ACROSS OUR REGION WEDNESDAY NIGHT...PRODUCING A FAIR BUT SOMEWHAT HUMID NIGHT IN THE PROCESS. DEPENDING ON HOW MUCH CLEARING (IE. LOW LEVEL DRYING) WE RECEIVE WEDNESDAY AFTERNOON WILL DETERMINE HOW MUCH FOG WE EXPERIENCE WEDNESDAY NIGHT. FROM THIS VANTAGE POINT...IT LOOKS AS IF DENSE FOG COULD BE IN THE OFFING FOR AT LEAST THE SRN TIER VALLEYS. ON THURSDAY...A WEAK H5 RIDGE WILL PASS OVER THE REGION WHILE WARM ADVECTION WILL BECOME ESTABLISHED IN THE LOW-MID LEVELS. THIS WILL TRANSLATE INTO NICE DAY WITH AT LEAST PARTIAL SUNSHINE AND TEMPS CLIMBING WELL INTO THE 80S ACROSS THE LOWER ELEVATIONS. THE POTENTIAL FLY IN THE OINTMENT FOR THIS DAY COULD BE A WEALTH OF WARM ADVECTION ALTO-CU ACROSS THE WRN COUNTIES FOR THE AFTERNOON. AN IMPRESSIVE COLD FRONT WILL CROSS LOWER MICHIGAN AND SOUTHERN ONTARIO THURSDAY NIGHT...AS THE LEADING EDGE OF A NOTABLY COOLER AIRMASS WILL BE SURGING ACROSS THE UPPER GREAT LAKES. WHILE THE BULK OF OUR REGION SHOULD REMAIN PCPN FREE...SOME SHOWERS AND GUSTY THUNDERSTORMS COULD MAKE IT TO THE FAR WESTERN COUNTIES TOWARDS DAYBREAK. BEING JUST AHEAD OF THE FRONT...THURSDAY NIGHT WILL BE RELATIVELY MILD WITH LOWS IN MANY AREAS IN THE MID TO UPPER 60S. THE STAGE WILL NOW BE SET FOR WHAT SHOULD BE AN EARLY TASTE OF FALL. && .LONG TERM /FRIDAY THROUGH TUESDAY/... WELCOME TO AUTUMN...OR AT LEAST...A PREVIEW OF THINGS TO COME. A DIGGING FULL LATITUDE TROUGH WILL BE FOUND OVER THE EASTERN HALF OF NORTH AMERICA DURING THE BULK OF THIS PERIOD...AS A POLAR VORTEX CENTERED NEAR JAMES BAY WILL PRODUCE ANOMALOUSLY LOW HGTS ACROSS THE GREAT LAKES REGION. THIS WILL RESULT IN A PERIOD OF BELOW NORMAL TEMPERATURES THAT WILL EXTEND INTO EARLY NEXT WEEK. THE KEY FEATURE DURING THIS PERIOD WILL BE THE STRONG COLD FRONT THAT WILL USHER IN THE MUCH COOLER AIRMASS. WHILE THE MEDIUM RANGE PACKAGES ARE CONSISTENT WITH BRINGING THE FRONT THROUGH OUR FORECAST AREA DURING THE DAY FRIDAY...THE ECMWF STILL SUGGESTS THAT IT GETS HUNG UP ACROSS NEW ENGLAND AND THUS PROLONGS THE CLOUDS AND ASSOCIATED SHOWERS/TSTORMS OVER OUR REGION. EITHER WAY YOU SLICE IT...FRIDAY WILL BE QUITE UNSETTLED. DURING THE COURSE OF SATURDAY AND SUNDAY...THE FRONTAL BOUNDARY WILL SLOWLY PUSH TO MAINE AND THE NEW ENGLAND COAST WHILE THE BASE OF THE FULL LATITUDE TROUGH WILL SETTLE OVER THE GREAT LAKES REGION. AS A RESULT...OUR H85 TEMPS ARE FORECAST TO DROP TO AROUND 8C. WHILE THIS NORMALLY PRODUCE A LAKE RESPONSE...CURRENT MEDIUM RANGE GUIDANCE ADVERTISING A HIGHLY SHEARED ENVIRONMENT THROUGH 10K. SPEAKING OF TEMPS...MAX TEMPS THIS WEEKEND WILL GENERALLY BE IN THE LOWER 70S ALTHOUGH A LARGE PORTION OF THE SRN TIER WILL NOT MAKE IT OUT OF THE 60S. WILL LEAN ON THE ECMWF SOLUTION FOR MONDAY...WHICH SUGGESTS THAT THE BASE OF THE H5 TROUGH WILL EASE ACROSS OUR REGION RATHER THAN LIFT OUR ACROSS QUEBEC (GFS). THIS WILL KEEP IT SEASONABLY COOL OVER OUR REGION. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A COLD FRONT AND WEAK LOW PRESSURE WILL SHIFT EAST ACROSS THE REGION THIS AFTERNOON AND EVENING. AREA RADARS PICKING UP ON SHOWERS AND ISOLATED TSRA ACROSS WESTERN NY WHILE MAINLY DRY FOR THE NORTH COUNTRY. ALL SITES ARE VFR WITH ANY TERMINAL POSSIBLY DROPPING TO MVFR CIGS WITHIN A HEAVIER SHOWER THROUGH THE AFTERNOON. A MID LEVEL CLOUD DECK SHOULD KEEP ANY FOG FROM FORMING FOLLOWING THE END OF PRECIP THIS EVENING AND TONIGHT. LOWERED CIGS AND VIS AT KJHW WITH HIGHER MOISTURE RECEIVED THIS AFTERNOON AND PER MOST GUIDANCE. ON WEDNESDAY WNY WILL BE CLEARING OUT WITH HIGH PRESSURE EDGING INTO THE REGION WHILE EASTERN LAKE ONTARIO WILL SEE CONTINUED SCATTERED SHOWERS WITH THE SURFACE LOW SHIFTING OVER SOUTHERN QUEBEC. VFR EXPECTED OUTSIDE OF ANY HEAVY SHOWERS. OUTLOOK... THURSDAY...VFR. FRIDAY...VFR EXCEPT IN STORMS. SHOWERS AND THUNDERSTORMS. SATURDAY AND SUNDAY && .MARINE... A WEAK AREA OF LOW PRESSURE MOVES EASTWARD ACROSS WESTERN NY INTO CENTRAL AND NORTHERN NY THROUGH TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCED HEAVY DOWNPOURS. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA...ALTHOUGH THE POSSIBILITY OF THUNDERSTORMS MAY BRING GUSTY WINDS AND CHOPPY WAVES. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST INTO WEDNESDAY ACROSS EASTERN LAKE ONTARIO WHILE LAKE ERIE SEE A DRYING AND CLEARING TREND WITH SOME WESTERLY WINDS. FINE BOATING CONDITIONS ARE EXPECTED ON THURSDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...S.THOMAS/SMITH NEAR TERM...SMITH SHORT TERM...RSH LONG TERM...RSH AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Aug 14, 5:05 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EDT TUE AUG 14 2012 NYZ001>008-010>014-019>021-085-150915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 505 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 505 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Aug 14, 2:12 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EDT TUE AUG 14 2012
NYZ019-020-085-141845-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
212 PM EDT TUE AUG 14 2012
...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN...
* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN. THESE STORMS ARE
LOCATED NEAR FREDONIA...AND MOVING NORTHEAST AT 18 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY
INCLUDE...
FREDONIA...
COLLINS...
NORTH COLLINS
FORESTVILLE...
SILVER CREEK...
PERRYSBURG...
GOWANDA...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IMMEDIATELY!
THESE STORM HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE FLOODING IN AREAS.
LAT...LON 4255 7922 4256 7916 4259 7914 4271 7892
4244 7872 4231 7932 4244 7944
ARSpecial weather statement, Aug 14, 3:29 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EDT TUE AUG 14 2012 NYZ003-011-013-014-142015- GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY- 329 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM MOVING WITH HEAVY RAIN... * AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... CALEDONIA... SCOTTSVILLE... HENRIETTA... BRIGHTON AND ROCHESTER... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS. LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797 AR
Special weather statement, Aug 14, 3:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EDT TUE AUG 14 2012 NYZ003-011-013-014-142015- GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY- 330 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM WITH HEAVY RAIN... * AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... CALEDONIA... SCOTTSVILLE... HENRIETTA... BRIGHTON AND ROCHESTER... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS. LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797 AR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:12 PM EDT | Special Weather Statement | BUF | Chautauqua | 33 min |
| Aug 14, 3:29 PM EDT | Special Weather Statement | BUF | Monroe | 46 min |
| Aug 14, 3:51 PM EDT | Special Weather Statement | BUF | Allegany | 39 min |
| Aug 14, 4:27 PM EDT | Areal Flood Advisory | BUF | Monroe, Wayne | 2 hr |
| Aug 14, 4:37 PM EDT | Special Weather Statement | BUF | Allegany | 38 min |
| Aug 14, 6:04 PM EDT | Flash Flood Warning | BUF | Oswego | 70 min |
| Aug 14, 7:22 PM EDT | Special Weather Statement | BUF | Oswego | 53 min |
| Aug 14, 7:53 PM EDT | Special Weather Statement | BUF | Oswego | 22 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.